This morning has not been stellar. When I got up, I took my Fosamax (which I had completely forgotten about) and had to wait 30 minutes to eat. My blood sugar dropped, so I started feeling weird. Then I had to rush to the bathroom (courtesy of Cyclosporin side effects). I tried writing on a crossword puzzle and my hands were shaking so much I couldn't write legibly. That could either be from the low blood sugar or the Cyclosporine; likely some combination of the two.
Then I choke at breakfast. I'm just like SO OVER all of this. I take 29 pills a day now. TWENTY NINE. Everything has side effects. I'm on insulin because I'm diabetic. I'm diabetic from all the steroids. I've been given huge doses of steroids and am on a steroid now because of the MG.
I have oesteoarthritis and osteoporosis from all the drugs I take. So I have to take Fosamax, Calcium, and Vitamin D in huge doses. Have to take Prilosec to protect my stomach from all the medication, but it's still on fire half the time the last 3 or 4 days.
I take CellCept, Prednisone and Cyclosporine to suppress my immune system. That means I could die from the common cold. The Cyclosporine gives me wicked charlie horses, and tremors. I've had the "shakes" for a while now, but the Cyclo. seems to have made them worse.
I take acidopholous so I don't get a yeast infection from all the drugs. Have to use medicated powder on my skin to prevent yeast on my skin. YUCK!
I take a handful of things at night to try and help me sleep because several of the prescriptions I take cause insomnia.
If I did not have MG, I would only take my multi-vitamin, anti-depressants and allergy pills.
Every day I take out my pill box and sigh as I swallow one. after. another. Oh my GOSH I'm so sick of it. I can't imagine all the crap in my bloodstream and how it's affecting other systems in my body. Many of the drugs are processed in my liver and kidneys. They can't last forever.
When do you stop? I'm not having pheresis right now, because it didn't seem to be doing much, but otherwise I'd be having all my blood sucked out of my body every 3 weeks as well. Without the pheresis, my cholesterol will go crazy high, and they'll want to put me on a statin (they've already broached the subject, but pheresis always fixed the problem, so they didn't push).
I'm not taking it. There are too many side effects (like weak muscles!) AND I can't take a statin with the cyclosporine anyway.
How much medication is too much? Do you go for quantity of life even if you're pickled and miserable? How much is one human, earthly, fallible body supposed to handle? Fifty years ago I'd already be dead. So just because we CAN, we keep going? Or is that what God intended? That medication is to be the be-all, end-all?
If I stopped taking everything....then what? I get so weak I can't do anything, can't breathe...I wouldn't just drop dead I would slowly suffer. But I'm suffering now. What a choice.